Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is the cause for intermittent stabbing pain in kidney area with elevated sugar levels?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1115 Questions
Question
For about a week I have had an intermitent stabbing pain in my right back (kidney area) that sometimes extends to the front (gall bladder area?) The pain is progressively more present and a bit more intense. I am diabetic (type 2) and keep my blood sugar well-controlled, but it has been running higher than usual by 30-50 points for the past few days.
Posted Thu, 16 Jan 2014 in Abdominal Pain
 
 
Answered by Dr. Manjeth Kumar G 47 minutes later
Brief Answer: Ultrasound abdomen and pelvis. Kidney stones Detailed Answer: Hello, I have gone through your query and understand your concern. This intermittent pain originating from the back and radiating to the front is most likely due to Kidney stones. I suggest my patients to undergo an ultrasound abdomen and pelvis to rule out any kidney stones. A urine test would also be required to rule out infection. I urge you to visit a doctor nearby and undergo the aforementioned tests. In the meantime, drink plenty of fluids. Use antispasmodic drugs if pain is severe and troubling. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: What is the cause for intermittent stabbing pain in kidney area with elevated sugar levels? 48 minutes later
Thank you very much. What anti-spasmodic drugs would you recommend? I will follow up with my Primary care doctor as soon as the holidays are over.
 
 
Answered by Dr. Manjeth Kumar G 11 hours later
Brief Answer: Diclofenac and Hyoscine butyl bromide. Detailed Answer: Hello, Diclofenac, as well as many other non-steroidal anti-inflammatory drugs and antispasmodics like hyoscine butyl bromide or otilonium bromide will be helpful. Please consult your Primary care physician as soon as possible. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor